MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J506G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/21/2025.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested the following was obtained: please provide an answer for each patient-event: (b)(4) captures the initial report for ".The issue has reported and additional same event as (b)(4).It was found that the suture had been frayed, the suture was broken." (b)(4) captures the ambiguous multiple event report.- please confirm the number of patient-event affected by this alleged deficiency.Unk.- have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If not, please create a new pc file for each patient-event.Unk.- when did the suture fray occur? (e.G., during removal from the package, during handling prior to use on the patient, during passage through tissue, during tying, or post-operation?) unk.- how many sutures frayed? unk.- when did the suture breakage occurred (removal from package / during handling prior to use on patient/ during passage through tissue / during tying / post-op)? unk.- how many sutures broke? unk.- please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking nukber: (b)(4).- provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).(b)(4).The quantity will be changed all seven boxes as defective products due to arrange replacement products because all products were approved for replacement as complaints on 29th july.The customer requested to inspect all 7 boxes.One box and the six unopened boxes had all been placed in the same box and sent to sukagawa qa.The customer requested to return the unopened 6 boxes instead of the usual replacement when the sales rep checked regarding the arrangement of replacement products.However, since the unopened 6 boxes have already been shipped, the sales rep is reconfirming how to deliver it from qa.The following information was reported: although replacement products were sent from the sales office, but the same problem occurred with the replacement products.The customer has requested a replacement product other than the lot in question due to these events.Regarding the quantity, the sales rep is currently checking if the product number is exactly 7 boxes as reported.H3 investigational summary: the product was returned to ethicon for evaluation.Eighty-six representative unopened samples were received for analysis.Product code j506g.Following the sampling plan, a visual inspection was conducted on thirteen samples.The packets were open, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and open braid could be observed on two strands.Due to this inconsistency, the remaining seventy-three samples were dispensed and examined along the strand and open braid could be observed seven strands.On the remaining sixty-four samples, no anomalies or issues related to the open braid or broken suture were detected during the evaluation.The functional test was performed using instron equipment, and tensile strength were above the minimum requirements.Based on the information currently available, open braid was identified during the investigation of the samples received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.H3 investigational summary: the product was returned to ethicon for evaluation.One needle-suture outside its packaging was received for analysis.Product code j506g.In order to evaluate the condition of the returned sample, the swage and attachment area were noted to be as expected.The suture was examined along the strand and, no anomalies or issues related to the open braid or broken suture were detected during the evaluation.The product code j506g contains an absorbable suture.As the sample was received open, the time of exposure to the environment cannot be determined.As per the condition of the returned sample, the functional test could not be performed.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During an unknown surgery, it was found that the suture had been frayed, the suture was broken and there were concerns about the tensile strength due to absorbable sutures.Although they have used a large amount until now, but they think that these products are defective.The same events continued when the package was opened, so the customer requests an exchange and investigation.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A PS-4 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22862959
Report Number2210968-2025-09586
Device Sequence Number18075750
Product Code GAM
UDI-Device Identifier10705031040755
UDI-Public(01)10705031040755(17)290430(10)100ZX7
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ506G
Device Lot Number100ZX7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Initial Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown